We value your privacy. Your user session will expire in 2 minutes. To stay logged in, please refresh the page or, if you are working
on a form, click on the submit button to save your work. Click here to refresh now (you will lose any unsaved work).

Mortar_and_pestel

Regimen Information

For Temodar, including Side Effects

Temodar

Drugs in this Regimen:

For the treatment of Brain Tumors

How Temodar chemotherapy is given and possible side effects.

Temodar for the treatment of Brain Tumors


Temodar (temozolomide) is a drug used in the treatment of brain tumors.

MOST COMMON SIDE EFFECTS OF TEMODAR

  • Nausea & Vomiting

  • Appetite Loss

  • Constipation

  • Diarrhea

For more information, see the 'Expert Resources' tab below.

Community Responses

Often, the most helpful information regarding treatment side effects comes not from clinical brochures, but rather from other patients like you. We've collected the most helpful community resources to help you prepare for the side effects and coping tips for your chemotherapy regimen.

What side effects did you experience while on this medication?

The following have been voted the 3 most helpful responses to this question.

I'm Seamus83, and I'm a survivor of Brain Astrocytomas (Gliomas)

I started Temodar a week ago. They tell me that I really shouldn’t experience extreme nausea or vomiting. Thus far, I haven’t really felt any major side effects with the exception of mild nausea and decrease in appetite. I also have some trouble going to the bathroom.

I am also on radiation therapy with my chemo, so there is a chance that some of the other sides are directly related to either or. Those sides are a change in smells, tastes, and appetite.

So, I’ll try to keep everyone updated on how the process feels week by week, and if anyone has any questions about this med, I can look it up or ask my doctors/nurses and bring back an answer about how this med is working out for brain tumor patients on this specific medication.

  • Thu Nov 8, 2012
I'm Cindy, and I support someone with cancer

My husband has finished his radiation and Temodar regimen, and is now on the 5 day on for a month. His dosage is 300 MG and he could not tolerate this. He cut back to 200 MG and he can tolerate this dose.He does not like to drink the recommended water as it gives him more acid in his stomach. Has anyone asked the question of why 8 oz of water.? Thanks for your reply.

  • Sat Aug 24, 2013
I'm Becca, and I'm a survivor of Brain Tumors

I first started Temodar taking 140mg a day for 7 weeks. It didn’t really cause many side affects until maybe the last two weeks. I started feeling nauseous. I was also getting radiation 5 days a week so I was sleeping a lot of the time too.

However now that I’m past that stage of treatment, I’m onto the “maintenance” dose of Temodar which is just one dose everyday for 5 days out of the month. I thought it would be a breeze, but my doctor forgot to let me know that the dose would be TWICE as strong and hit me like a brick wall on day 1. I just limped my way through my second week and I am determined to get a lower dose. I feel absolutely horrid for 6 or 7 days and has already caused me to called in sick for one day of work at my new job.

This treatment is making me not me and I’m looking for other options. If anyone has advice I’d love to hear it.

  • Tue Jun 11, 2013
I'm Linda, and I'm a survivor of Brain Tumors

I have been taking an anti-nausea medication 1 hour before I take temodar. I also have had radiation treament for 1 week now – 5 weeks left!! Temodar does not cause me any side effects other than having to get up several times at night to urinate. I read that when you take temodar you should drink at least 8 oz of water with it. Does anyone do this or can I drink less water?
The anti-nausea medication makes me tired but it seems like when I take the temodar it causes me some trouble falling asleep.
Another question, once I finish my radiation I was told I would have 4 weeks off of treatment and temodar, then I would take 5 days of temodar each month in a row and have the rest of the month done. My question is right now I take temodar based on my weight (110 mgs cause I weight 110#) – but once I take 5 days of temodar a month, will this dosage be based on my weight or will I be on a higher dosage?
Thanks for all your help … if anyone has any questions for me, I will be glad to try and help you! Thanks again!

  • Sat Nov 17, 2012
I'm Becca, and I'm a survivor of Brain Tumors

I first started Temodar taking 140mg a day for 7 weeks. It didn’t really cause many side affects until maybe the last two weeks. I started feeling nauseous. I was also getting radiation 5 days a week so I was sleeping a lot of the time too.

However now that I’m past that stage of treatment, I’m onto the “maintenance” dose of Temodar which is just one dose everyday for 5 days out of the month. I thought it would be a breeze, but my doctor forgot to let me know that the dose would be TWICE as strong and hit me like a brick wall on day 1. I just limped my way through my second week and I am determined to get a lower dose. I feel absolutely horrid for 6 or 7 days and has already caused me to called in sick for one day of work at my new job.

This treatment is making me not me and I’m looking for other options. If anyone has advice I’d love to hear it.

  • Tue Jun 11, 2013
I'm Cindy, and I support someone with cancer

My husband has finished his radiation and Temodar regimen, and is now on the 5 day on for a month. His dosage is 300 MG and he could not tolerate this. He cut back to 200 MG and he can tolerate this dose.He does not like to drink the recommended water as it gives him more acid in his stomach. Has anyone asked the question of why 8 oz of water.? Thanks for your reply.

  • Sat Aug 24, 2013

This discussion needs your voice!

What were the specific side effects that you experienced while taking this medication? How did you manage them?

What coping tips would you give to new patients on this regimen?

I'm GMB 4 Warrior, and I support someone with cancer

Prescribed Zofran with Temodor. Is there anything to do to prevent headaches during the round of this medicication?

  • Sun Nov 25, 2012

This discussion needs your voice!

What do you wish you had known before taking this medication? What information would you like to pass on to patients who are beginning this medication?

Treatment Overview

This chemotherapy regimen is commonly used to treat:

Other chemotherapy regimens for the treatment of Brain Tumors:

  • Temodar

See Expert Resources

The Navigating Cancer Library includes articles about cancer, chemotherapy regimens and drugs from the the National Cancer Institute and other experts.

Specific Facts for Your Diagnosis

Learn about treatment options and managing side effects from experts.

Get Support on Your Cancer Journey

Connect with thousands of members with your diagnosis and learn from their experiences.

Sidebar_loader